Alert archive / Alabama / Frost Advisories in 2014
Frost Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Mar 26, 2014, 3:27 PM CDT for 26 counties in Alabama. It took effect at Mar 26, 2014, 11:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2014, 3:27 PM CDT (20:27 UTC)
- In effect from
- Mar 26, 2014, 11:00 PM CDT
- Expired
- Mar 27, 2014, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 26 counties
Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 65 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WWUS74 KBMX 262027 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT WED MAR 26 2014 ...FROST POSSIBLE TONIGHT ACROSS NORTHERN AND EASTERN PARTS OF CENTRAL ALABAMA... ALZ014-015-017>021-024>029-035>038-041-043>050-271300- /O.NEW.KBMX.FR.Y.0003.140327T0400Z-140327T1300Z/ WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON- SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-AUTAUGA-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...DOUBLE SPRINGS...JASPER...ONEONTA... GADSDEN...ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... PRATTVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 327 PM CDT WED MAR 26 2014 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY. * TEMPERATURES...32 TO 36 DEGREES. * IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING AND FLOWERING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 26, 2:51 PM CDT, 36 minutes earlier.
Area forecast discussion, Mar 26, 2:51 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 251 PM CDT WED MAR 26 2014 .DISCUSSION... VERY DRY AIR AND A HIGH LATE MARCH SUN ANGLE HAS CAUSED TEMPERATURES TO REBOUND NICELY THIS AFTERNOON AS HIGH PRESSURE BEGINS TO MOVE TO OUR EAST. THE HIGH PRESSURE WILL CONTINUE TO MOVE EASTWARD TONIGHT AS A TROUGH BEGINS TO TAKE SHAPE ACROSS THE PLAINS....BUT THE SURFACE RIDGE AXIS SHOULD EXTEND FAR ENOUGH WEST TO ALLOW FOR STRONG RADIATIONAL COOLING DURING THE EVENING. TEMPERATURES WILL DROP QUICKLY WITH OVERNIGHT LOWS IN THE LOW TO MID 30S EAST...TO THE UPPER 30S SOUTHWEST. EVEN WITH HIGH DEWPOINT DEPRESSIONS THIS AFTERNOON...A FROST ADVISORY SEEMS REASONABLE FOR MAINLY THE EASTERN HALF OF THE CWA. CLOUDS SHOULD BEGIN TO INCREASE ACROSS THE WEST AFTER MIDNIGHT WHICH SHOULD PUT THE BRAKES ON THE RADIATIONAL COOLING. WHILE THE LOWER ATMOSPHERE WILL LIKELY REMAIN TOO DRY FOR RAIN SHOWERS FOR MUCH OF THURSDAY...ANOTHER SHORTWAVE WILL ROUND THE BASE OF A BROAD TROUGH OVER THE CENTRAL PLAINS. IN RESPONSE A STRONG LOW-LEVEL JET AND MOISTURE TRANSPORT WILL DEVELOP ACROSS THE MISSISSIPPI VALLEY THURSDAY AFTERNOON. SHOWERS AND STORMS ARE A GOOD BET FOR OUR AREA THURSDAY NIGHT INTO EARLY FRIDAY EVEN AS THE UPPER-LEVEL SUPPORT MOVES QUICKLY INTO THE GREAT LAKES REGION. INSTABILITY AND UPPER-LEVEL DYNAMICS DO NOT APPEAR TO BE SUFFICIENT FOR SEVERE STORMS THROUGH EARLY FRIDAY. THE LACK OF UPPER-LEVEL SUPPORT WILL CAUSE A FRONTAL ZONE TO STALL TO OUR WEST ON FRIDAY AS YET ANOTHER SHORTWAVE DIGS ACROSS THE PLAINS. IN THE WAKE OF MORNING RAIN SHOWERS...MODELS ARE INDICATING CLEARING AND DESTABILIZATION AS FAR EAST AS THE WESTERN HALF OF ALABAMA FOR FRIDAY AFTERNOON. THE ATMOSPHERE WILL MAY BE CAPPED FOR MUCH OF THE AFTERNOON AND EVENING DUE TO SUBSIDENCE IN THE WAKE OF MORNING ACTIVITY...BUT CAPE VALUES OF 1000-2000 J/KG SHOULD DEVELOP FROM WEST ALABAMA INTO ARKANSAS LATE FRIDAY AFTERNOON. THIS COULD SET THE STAGE FOR THUNDERSTORM DEVELOPMENT TO OUR WEST AS THE TROUGH AXIS APPROACHES. THE LOW AMPLITUDE NATURE OF THE TROUGH SUGGESTS THAT STORMS SHOULD BE MOSTLY CELLULAR INITIALLY ACROSS THE ARKLAMISS...WITH UPSCALE GROWTH INTO A CLUSTER OR BROKEN LINE AS IT APPROACHES OUR CWA AROUND MIDNIGHT. WHILE 0-6 KM SHEAR OF 50 KTS IS IN FAVOR OF SEVERE THUNDERSTORMS...THE LOW-LEVEL JET DOES NOT APPEAR TO BE IMPRESSIVE ENOUGH FOR TORNADOES. THE EASTERN EXTENT OF THE SEVERE THREAT IS QUESTIONABLE AND WILL DEPEND ON THE DEGREE OF AIRMASS RECOVERY FRIDAY AFTERNOON...BUT WE WILL MAINTAIN A LOW CONFIDENCE HAIL/WIND THREAT IN THE HWO FOR FRIDAY NIGHT THROUGH SATURDAY MORNING. THE ASSOCIATED FRONT SHOULD PUSH THROUGH SATURDAY MORNING WITH DRIER AND COOLER CONDITIONS FOR SUNDAY AND MONDAY. 87/GRANTHAM && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. LIGHT NORTHERLY WINDS TODAY WILL SHIFT TO LIGHT SOUTHEASTERLY WINDS FROM WEST TO EAST BEGINNING THIS AFTERNOON AS HIGH PRESSURE SHIFTS ACROSS THE AREA. SOUTHEASTERLY WINDS WILL INCREASE THURSDAY MORNING...AND COULD GUST TO AROUND 20KTS. MID TO HIGH LEVEL CLOUDS WILL SPREAD OVER THE AREA LATE TONIGHT AND TOMORROW...BUT CIGS WILL REMAIN AROUND 10KFT. 14 && .FIRE WEATHER... HUMIDITY VALUES WILL INCREASE RAPIDLY AS TEMPERATURES DROP THIS EVENING. A DEVELOPING STORM SYSTEM WILL BRING SOUTHERLY FLOW AND INCREASING MOISTURE FOR THURSDAY. WIDESPREAD SHOWERS AND STORMS ARE LIKELY THURSDAY NIGHT INTO EARLY SATURDAY WITH DRIER CONDITIONS FOR SUNDAY. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 32 64 54 70 57 / 0 10 80 70 70 ANNISTON 34 67 55 70 59 / 0 10 80 70 70 BIRMINGHAM 36 67 59 72 60 / 0 10 80 70 70 TUSCALOOSA 37 69 59 76 61 / 0 10 90 50 70 CALERA 37 67 57 72 61 / 0 10 80 70 70 AUBURN 35 66 54 69 60 / 0 10 60 70 60 MONTGOMERY 37 69 58 74 62 / 0 10 70 70 70 TROY 35 70 57 73 62 / 0 10 70 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...ELMORE...ETOWAH...JEFFERSON...LEE...MACON...MONTGOMERY... PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...TALLADEGA... TALLAPOOSA...WALKER...WINSTON. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA. && 87/14
Hazardous weather outlook, Mar 26, 2:18 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 218 PM CDT WED MAR 26 2014 ALZ011>015-017>050-271930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 218 PM CDT WED MAR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA. OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES MAY BRIEFLY DIP TO OR JUST BELOW FREEZING EARLY THURSDAY MORNING FOR A FEW OF OUR TYPICALLY COLDER NORTHERN AND EASTERN LOCATIONS. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS RETURN TO THE AREA THURSDAY NIGHT AND WILL BE POSSIBLE THROUGH EARLY SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY NIGHT INTO SATURDAY ALONG AND AHEAD OF THE COLD FRONT AS IT MOVES THROUGH CENTRAL ALABAMA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. RAINFALL AMOUNTS THROUGH THE PERIOD WILL BE 1 TO 2 INCHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED FRIDAY NIGHT INTO SATURDAY.
Nearby
Frost Advisories in Alabama, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.